MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.397
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Not Applicable (3189); No Code Available (3191)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during trochanteric nail procedure, the insertion handle & cannulated connecting screw would not disengage from the nail.Allegations of devices insertion handle and connecting screw would not disengage from nail.Broke wrench and two (357.397 and one 521.30) ball hex screwdrivers trying to remove insertion handle from nail.Fragments were generated from broken devices.Surgeon ended up removing the entire construct and redid the operation with a different set and new nail.Other medical intervention was to remove implanted product and start procedure over with new sets and implants.Procedure ended up being done successfully with new system and nail surgery was delayed by 45 minutes with no less desirable outcome.Concomitant device reported: unk - nails (part # unknown, lot # unknown, quantity # 1).This is report 2 for 4 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Patient code 3191 used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the device was returned in assembled condition with insertion handle.The device cannot be disassembled from mating device due to the stuck condition.Hence, the complaint can be confirmed.Since the connecting screw is completed/fully stuck inside the insertions handle, the part and lot number are not visible and can not be verified.Functional testing : tried to separate the connecting screw from insertion handle but both devices cannot be separated/ disassembled due to the stuck condition.Can the complaint be replicated with the returned device(s)? yes.Dimensional inspection: it can not be performed as the relevant features are not accessible.Document/specification review: the lot number of the complaint device could not be determined as it is not visible since it is fully stuck inside the insertion handle.Thus, review of the manufacturing record evaluation could not be completed.  conclusion: the complaint can be confirmed.The exact cause can not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9106824
Report Number2939274-2019-60807
Device Sequence Number13934197
Product Code FZX
UDI-Device Identifier10886982196224
UDI-Public(01)10886982196224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.397
Device Catalogue Number357.397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/30/2019
10/24/2019
03/17/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/30/2019
10/25/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight64